Jump to content

Devorah: Needing support to get off medications


devorah

Recommended Posts

Hello everyone out there.  I'm writing as a brand new member hoping to get some words of advise and encouragement.  I have a ten year history of taking medication on and off, luckily very low dosages but feeling that over time, I'm more sensitive and need to get off for all the reasons I've been reviewing in the literature.  

I just need to know that I can do it, to hear from others that your body heals over time.  I'm doing the Road back program with supplements and hope that helps.  Does anyone have any knowledge or experience with this.  I feel horrible in the morning and towards late afternoon get better at least that was yesterday. I welcome any support I can get.  

After birth of my first child, I went into a bad postpartum and was tried on Paxil and other things to sleep Klonipin. I did well after six months and switched to Lexapro and was on that and Celexa on and off for several years until 4 years ago I had another breakdown after taking a bunch of st Johns Wart and then abruptly stopping.  I had been off medication at that time.  The subsequent 6 months was hell and was finally stabilized after reducing the Celexa from 40 which was driving me psychotic to 20 then to 10.  It was at this time that I was introduced to Lemictal as an experiment to get off SSRIs.  I panicked from the SSRI withdrawal and then ended up on both.  I've taken Abilify during the decompensations as an adjunt and found it easy to get off.  For the last 4 years or so I've been happy and stable on Lemictal and Lexapro but had periods when I was off all of them, then sleep would get interrupted then I would quickly go back on.  I think I've stayed off meds at different times for 4-6 months.  This past summer, I went off again both the Lemictal and the Lexapro and did great for 3 months or less.  I then started to get weird feelings unstable emotionally and then went through another breakdown for a few months.  Now I'm trying to get off everything.  

Link to comment
  • Moderator Emeritus

Hello Devorah,

 

It's good to have you here.  There will be lots of support for you from people traveling similar paths.  What doses of Lamictal and Lexapro are you currently on?  When was the last time you made a change in doses?  Before you make any further changes it's important to regain some stability for your Central Nervous System so you can start out from a stable place. 

 

You might find it reassuring to read about neuro-plasticity and brain restoration.  It gave me a lot of hope when I first came here.  Healing can and does happen, but it is often slow.  Some useful links to understand what is happening;

 

Brain Remodeling

Windows and Waves

Withdrawal Syndrome

 

Fish oil and magnesium are two useful supplements during withdrawal.  And speaking of supplements, we do not recommend The Road Back.  There is discussion about that here:   http://survivingantidepressants.org/index.php?/topic/5048-truehope-the-road-back-labelmesane/

 

The reason you feel horrible in the morning is that is when cortisol is naturally higher, so it ramps up your symptoms and makes you feel worse.  Many of us feel better towards evening - I know I do.  The best way to get through withdrawal is to build up a nest of self-care.  There are lots of ideas in our Self Care forum which you can use to strengthen yourself. 

 

We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  It is best to taper only one drug at a time.  Tips for Tapering Lexapro

 

It feels like that's quite a lot to start with.  Have a read and you can come back to this thread to discuss things further.  This will be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to s/a,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy